MAUDE Adverse Event Report: ZIMMER GMBH ZNN¿¢, CMN LAG SCREW REAMER, SHORT; INSTRUMENT, TRAUMA

ZIMMER GMBH ZNN¿¢, CMN LAG SCREW REAMER, SHORT; INSTRUMENT, TRAUMA
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: report source: france.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that in a surgery, during the insertion of a pertrochanteric nail, at the end of the procedure, the distal end of the drill was found to be broken.The missing fragments were not present in the ancillary box and were not recovered/searched, as the breakage was not felt by the operator.No clinical consequences were observed.Due diligence is in process and to date no additional information on the reported event has been provided.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a1, a2, a3, a4, b4, b7, e1, e3, g3, g6, h2, h11.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10.Freehand targeting drill 4.3 mm diameter item# 00249007243 lot# 62641346.Freehand targeting drill 4.3 mm diameter item# 00249007243 lot# 66283054.Cephalomedullary lag screw stop assembly item# 00249000345 lot# unknown.Cmn femoral nail, ccd 125â°, left, 㸠11.5 mm, 30 cm item# 47249330111 lot# 3172533.Z nail 10.5 x 110 lag screw item# 47248511010 lot# 3191905.5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head item# 47248403250 lot# 66640486.Two lag screw reamers were returned for investigation along with two freehand targeting drill and one cm lag screw stop assembly to the product surveillance team for examination.The shafts of the lag screw reamers show signs of normal usage, but it is overall inconspicuous.The cutting edges of the instruments are fractured.No fragments were returned.Both freehand targeting drills as well as the cm lag screw stop assembly are inconspicuous with normal signs of wear.Of note, it is not possible to distinguish which lag screw reamer belongs to this complaint, as both lag screw reamers were returned to the product surveillance team together and both lag screw reamers have the same lot number.Both lag screw reamers were handled by the same surgeon with different event dates.A review of the device manufacturing records confirmed no abnormalities or deviations.Device is used for treatment.Review of the complaint history identified additional similar complaints for the reported item and the part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.Medical records were not provided.Based on the analysis of the returned instrument, a fracture of the lag screw reamer can be confirmed.The review of the surgical technique suggests that using the wrong ccd angle during assembly of the lag screw reamer on the targeting guide could potentially lead to impingement of the tip of the lag screw on the nail, which might contribute to the fracture of the reamer.However, with the available information, it is impossible to reproduce the reported event, and a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description

Brand Name
ZNN¿¢, CMN LAG SCREW REAMER, SHORT
Common Device Name
INSTRUMENT, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20292104
Report Number0009613350-2024-00464
Device Sequence Number20654052
Product Code HAW
UDI-Device Identifier00889024276260
UDI-Public(01)00889024276260(10)4505035466
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00249000364
Device Lot Number4505035466
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer09/25/2024
01/13/2025
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date10/18/2024
01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale
Patient Weight40 KG